Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Drug Interactions

Last year my 16 year old daughter was placed on Effexor for depression and anxiety.  It appeared to work well until this summer when she began to have anxiety attacks.  Her psychiatrist started weaning her off of Effexor and on to Zoloft and Xanax.
However, she continued to have panic attacks and moderate depression.  He then began weaning her off of Zoloft and Effexor and on to Serezone.  So she was on three anti-depressents and anti-anxiety medication at the same time

The effects have been devestating.  Before she was completly off of Effexor, she began having severe nausea and could not keep any thiing on her stomach for a week.  After she was completely off the Effexor she started having headaches so severe she had to be hospitalized.

After that she spent three days at a Mental Health Facility just to get her off of her medications.  She is home now but experiencing sever anxiety and depression.  She is now taking 100 mg of Zoloft.

My question is, was it a poor decision to have her on all three anti-depressents at one time before weaning her off of the other.  Could that have caused the severe physical and emotional difficulties she is having now?  She has developed a strong distrust for her psychiatrist.
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I can not comment on the psychiatrist judgement, but I can tell you that it is quite common, when changing drugs, to have the patient on several drugs at the same time. It is especially difficult when there is anxiety and depression, because no one drug does both very well.  These are powerful drugs, have to be carefully monitored, and can cause all of the bad side effects you have described.
Avatar universal
well about all the meds at the same time i wouldn't say that, that is all that ssafe at all. I would know this because i have gone through all the same stuff to.... hey if you need any advice just email me at ***@****
            
                                  sincerely,
                                    pasta
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area